Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
2107676 tn?1388977459

Sick, Shaky and Sad. Not the right 3 "S's

Ahhh it ***** to be here again.  I have been battling addiction for what seems like forever but it's been close to 2 years since my decision to quit and I had been using for a good 5 by then.
I was a victim 2 years ago.  I was angry, buried in grief from losing my husband and sister and had driven all of my family and friends away.
Today I am still battling my addiction and while I haven't let my friends back in, I am working on my family.
I have spent a year with the help of my doctor trying to find non narcotic pain relief for my fibromyalgia.  Lyrica, gabapentin, some names I can't remember but it involved going off my AD's, tapering off Lyrica and then adding new pills.  All the while, feeling so sick from the withdrawal from each and every new med that I tried.  Well nothing worked and I finally went to a pain management clinic.  They recommended tridural along with nabolone.
That seemed to be working okay and even though I didn't get high off of it, I found out that tridural was tramadol.
I did a quick taper from it and used Tylenol 3's since I didn't want to suffer too much.  I was recently diagnosed with an abscessed tooth, sinus infection and bladder infection.  I was so sick and he also prescribed T3's.  I was happy to take them to continue my taper and get through Christmas (which was awesome).
So of course, I took more than I should have and tapered down and took my last pill on Saturday.  
Now I am sick, sad and very shaky.  I am back on Effexor (which was hell to taper off of), and pregabalin and fighting hard not to take too much pregabalin to ease the withdrawals.  Luckily I have been sleeping quite a bit but I'm awake now and feeling like hell.
It just seems like I have been through a year of fighting not to go through this hell and here I end up again.
18 Responses
271792 tn?1334983257
Hi Honey....

Geez Pat you have been at this a long time. I don't have any answers for you because I don't know all of your medical history and I don't know the drugs you are on because they are different in Canada. I just wanted you to know that I am here to support you and pray that you get on track and end the insanity. Sending hugs.........
2107676 tn?1388977459
Thanks so much IBK.  I love this forum because even when we feel like giving up on ourselves, there are so many of you that will never give up on us.  
I still have some fight left in this old body.  Here I go again.
495284 tn?1333897642
COMMUNITY LEADER
We never give up on someone that is worth fighting for Pat~
2107676 tn?1388977459
Ah sweet Sara.  Thank you for never giving up on me. It keeps me coming back and posting when I am at my lowest.
You all always manage to lift my spirits.
2083449 tn?1381358308
My dear friend. I feel like I'm going through this with you. I so want you to find peace and happiness, and comfort. I will never give up on you, and I won't let you give up either. You will win this battle if I have anything to say about it. Focus on today, and just today. You have helped so many of us. I don't know how many times you dragged me out of the dumps with your wonderful sense of humor, and your kind and caring heart.  We will get through this like we have before. We stick together.

That's all I got right now. Still not awake yet. Love you so much!
2107676 tn?1388977459
Thanks my dear.
I'm just feeling so ugh right now.  Mentally and Physically.
You know I can never fake it.  That's why I need all of you.  You really do give me the lift that I need to get through this.  I thought I could do it without posting this time.  Made it to day 3 but day 3 is always so tough on me.  
Thanks for being my friend.  I don't know what I would do without you.
3197167 tn?1348972206
Good to see your post today, Miss Pattie!!  And your new tracker, too!!

I think your sense of humor is alive and well even if it doesn't feel like it at the moment.  Just the title of this thread.....the "wrong 3 "S's"???  LOL  That's pretty "telling", eh?

The past two years have been full of great teachers for you...and all the on again off again of different meds is exhausting for sure!  Maybe if you can just stay on Lyrica and Effexor for awhile, you'll start leveling out and feeling better.  

We will ALWAYS be here for you....and we ALL think you're worth it girl..!
1970885 tn?1435864028
You were there for me long ago (or at least it FEELS like long ago); you listened to my crap, gave me good advice and support, and because of your honesty and caring I will never forget what you did.
I am sorry to hear about your struggles; I wish that things were different for you but they're not. So, I can only send my support and caring. I'll be here for you, as will so many others that you've helped along the way.
I hope 2014 is the year for you.
K
2107676 tn?1388977459
Aww thanks Connie,
I am going to try and stay with the Effexor and Lyrica.  It's strange, when I was taking Lyrica the first time and couldn't afford it, it actually gave me a buzz.  I loved it and could do so much while I was taking it but I stopped it because I couldn't afford it.  It really helped with pain too.
Now I am on the generic Lyrica and it doesn't do anything but make me tired it seems.  Strange, strange.  They say it's the same drug though.
I know I have to give it a chance.

Thanks Kyle, I hope this is my year too.  I'm really tired of this and thanks so much for your support and caring.  It means a lot.
3197167 tn?1348972206
Your explanation of pregabalin vs. name brand Lyrica makes perfect sense, Pat, from what I've read.  Seems as if Pfizer's patent is pretty much "locked in" until late 2018 which means only the ingredient "pregabalin" can be generically produced....NOT a generic likeness of the EXACT same drug.  This may interest you:


'Is Pregabalin a Generic Lyrica?"

"No, it isn't. Pregabalin is the active ingredient in Lyrica, not a generic version of the drug. Oftentimes, the active ingredient of any drug is referred to as its "generic name." But the generic name of a medicine is different from a generic version of it. For there to be a generic version of a medicine, the original medicine must have gone off patent and another company (besides the original manufacturer) must have made the product."

So until Lyrica "goes off patent" or you win the lottery (lol).....I'm hoping you'll get some relief from your fibro and be able to stay off narcotic pain meds girl.  Wishing you all the best~
2107676 tn?1388977459
Aha, now that makes sense.  I argued with the pharmacists because they told me it was exactly the same as Lyrica.  I knew it wasn't.  It has a totally difference effect on me.
I kept hoping it would kick in and work for me but it hasn't.  It just makes me so tired and that's the last thing I need.
Hmmmmm, I'll keep hunting.  There has to be something that works that I won't abuse.
4341997 tn?1514592288
Hey my sweet friend...i'm gonna send you a PM here in a bit....just hang in there girl...you are always there for me....and you know i'm not leaving you.  
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.